EE emeritus listed in top 10 notable papers from the journal "Linear Algebra and its Applications”

June 2018


A paper by Emeritus Professor Thomas Kailath and co-authors is included in the top 10 notable papers from the last 50 years of papers published in the journal "Linear Algebra and its Application (LAA)." LAA is published by Elsevier and was the first journal devoted to linear algebra.

Along with Thomas Kailath (Electrical Engineering), three more Stanford faculty have papers included in the notable papers list. Including Richard W. Cottle (Management Science and Engineering), George B. Dantzig (Operations Research and Computer Science), and G.H. Golub (Computer Science).

Please join us in congratulating Thomas Kailath along with all of the authors on their extraordinary contributions!

 

All of the notable papers are free to access, and are hosted in the Elsevier Mathematics Open Archive. The 10 notable papers are:

Complementary pivot theory of mathematical programming, Volume 1, Issue 1, January 1968, Pages 103-125, Richard W. Cottle, George B. Dantzig

On the Eneström-Kakeya theorem and its sharpness, Volume 28, December 1979, Pages 5-16, N. Anderson, E.B. Saff, R.S. Varga

A new look at the Lanczos algorithm for solving symmetric systems of linear equations, Volume 29, February 1980, Pages 323-346, B.N. Parlett

A generalization of the Eckart-Young-Mirsky matrix approximation theorem, Volumes 88–89, April 1987, Pages 317-327, G.H. Golub, Alan Hoffman, G.W. Stewart

Linear complexity parallel algorithms for linear systems of equations with recursive structure, Volumes 88–89, April 1987, Pages 271-315, I. Gohberg, T. Kailath, I. Koltracht, P. Lancaster

Scalings of matrices which have prespecified row sums and column sums via optimization, Volumes 114–115, March–April 1989, Pages 737-764, Uriel G. Rothblum, Hans Schneider

Pencils of complex and real symmetric and skew matrices, Volume 147, March 1991, Pages 323-371, Robert C. Thompson

Riemannian geometry and matrix geometric means, Volume 413, Issues 2–3, 1 March 2006, Pages 594-618, Rajendra Bhatia, John Holbrook

A constructive version of the Boyle–Handelman theorem on the spectra of nonnegative matrices, Volume 436, Issue 6, 15 March 2012, Pages 1701-1709, Thomas J. Laffey

Perron–Frobenius theorem for nonnegative multilinear forms and extensions, Volume 438, Issue 2, 15 January 2013, Pages 738-749, S. Friedland, S. Gaubert, L. Han

 

Additional Links: